What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 18, 5:42 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 18, 5:42 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
642 PM EDT Sun Jul 18 2021
.SYNOPSIS...
A weak cold front stalls near the Virginia - North Carolina border
tonight into Monday. An upper level trough lingers over the region
through midweek.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 640 PM EDT Sunday...
Expect rapid convective development across srn VA/nrn NC over
the next few hrs as the southward moving cold front (ivof RIC)
merges with northward moving outflow boundaries aided by a weak
disturbance move east across the area. Any svr potential appears
to be like last nite (micro-burst wind gusts in heavy rainshafts).
This due to the lack of shear. The front stalls ivof the border
tonite. The main threat then becomes heavy rainfall from training
cells from about VA ST RTE 460 on south where some of the model
guidance is painting a swath of 2-4 inch amounts ivof the VA/NC
border. Otw, pt to mstly cldy and dry north of I64. Lows mid
60s NW to lwr 70s SE.&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 400 PM EDT Sunday...
The frontal boundary remains stalled over the area through
Tuesday. High chc to likely PoPs are forecast for southern VA/NE
NC Monday and Monday night (primarily afternoon/evening), but
the best signal for heavy rain shifts S of the Albemarle Sound.
Drier air arrives from the NW Tuesday and Wednesday, but minimal
PoPs linger with cyclonic flow aloft. Highs Monday range from
the upper 70s/low 80s S (with considerable cloud cover) to the
low/mid 80s N. Highs Tuesday range from the low 80s S to the
upper 80s N, with upper 80s to around 90F expected by Wednesday.
Forecast lows range from the mid 60s NW to the low 70s SE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 400 PM EDT Sunday...
High pressure is expected to prevail by Thursday with dry
conditions expected. A slight chance of isolated showers/storms
arrives by Friday and Saturday with a weak cold front and upper
level trough approaching from the NW. The greatest chance of
showers/tstms in the extended is Sunday as the trough arrives
from the NW.
Highs will range from the upper 80s to lower 90s Thursday-Sunday.
Lows will range from the mid 60s to around 70F Thursday-Friday
nights, and upper 60s/low 70s Saturday/Sunday nights.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 640 PM EDT Sunday...
VFR conditions to start off the forecast period. Shwrs/tstrms
quickly dvlp this eve as a southward moving cold front merges
with northward moving outflow boundaries and weak disturbance
moving east. This to be mainly across srn VA / ne NC where a
svrl hr TEMPO group was kept at ORF/PHF/ECG due to vsbys lwrg
to IFR in heavy rainfall along with MVFR CIGS. These conditions
cont into Mon across the south (albeit lighter rainfall rates)
with addntl convection dvlpng again Mon aftrn across NC. Winds
rather variable at RIC/SBY north of the front with WSW winds aob
10 kts across the south. Winds could easily gust up to 30 kts
in convection this eve.
OUTLOOK...
Primarily VFR conditions expected Mon night through Fri, although
there still may be isltd diurnal convective chances each day.
&&
.MARINE...
As of 400 PM EDT Sunday...
A weak cold front is slowly moving south along the coast. Winds
are generally westerly 10-15 kt. Thunderstorm have develop
across out coastal waters, south of Cape Charles. Storms may
produce locally strong winds. Otherwise, fairly benign marine
conditions this week. Generally southerly winds 5-10 kt this,
and variable 5-10 kt at times. Seas 2-3 ft and waves around 1
ft. More thunderstorm are possible Monday, south of Cape Charles
border, as the cold front moves into North Carolina. Once
again, storms may produce strong winds. For the remainder of the
week, storm chances diminish.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...AJZ/MPR
NEAR TERM...MPR
SHORT TERM...AJZ/RMM
LONG TERM...AJZ/RMM
AVIATION...MPR
MARINE...CP
Hazardous weather outlook, Jul 18, 3:08 PM EST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
408 PM EDT Sun Jul 18 2021
NCZ012>017-030>032-102-VAZ065-066-079>081-087>089-092-093-095>098-
100-523>525-192015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-York-Newport News-Hampton/Poquoson-
408 PM EDT Sun Jul 18 2021
This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Showers and thunderstorms are expected later this afternoon into
tonight. Heavy rainfall and localized flooding is possible this
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ048-060>062-064-067>069-075>078-082>086-090-099-
509>522-192015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Accomack-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
408 PM EDT Sun Jul 18 2021
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 18, 1:41 PM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
241 PM EDT Sun Jul 18 2021
NCZ102-181900-
Eastern Currituck-
241 PM EDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT OUTER BANKS CURRITUCK...
At 240 PM EDT, a strong thunderstorm was located over Corolla, or 9
miles east of Currituck, moving east at 20 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Eastern Currituck County.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3648 7594 3649 7593 3648 7592 3649 7590
3649 7591 3654 7582 3635 7577 3632 7583
TIME...MOT...LOC 1840Z 256DEG 17KT 3642 7586
ZimmermanSpecial weather statement, Jul 18, 2:29 PM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
329 PM EDT Sun Jul 18 2021
NCZ015>017-102-182030-
Eastern Currituck-Pasquotank-Camden-Western Currituck-
329 PM EDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN PASQUOTANK AND EAST CENTRAL CURRITUCK COUNTIES...
At 329 PM EDT, a strong thunderstorm was located over Weeksville,
moving east at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Elizabeth City, Camden, Elizabeth City State University, Grandy,
Weeksville, Indiantown, Corolla, Old Trap, Whitehall Shores, Shiloh,
Bob White Fork, Poplar Branch, Glen Cove, Barco, Goose Creek, Taylors
Beach, Symonds Creek, Aydlett, Listers Corner and Jarvisburg.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3613 7621 3617 7625 3629 7630 3647 7582
3638 7578 3623 7573 3622 7577 3620 7577
3619 7580 3617 7594 3618 7600 3615 7600
3615 7606 3614 7607 3613 7616 3612 7619
TIME...MOT...LOC 1929Z 251DEG 20KT 3623 7618
MRDSpecial weather statement, Jul 18, 5:25 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
625 PM EDT Sun Jul 18 2021
NCZ012-182330-
Northampton-
625 PM EDT Sun Jul 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON COUNTY...
At 624 PM EDT, strong thunderstorms were located
along a line extending from 6 miles southeast of Seaboard to near
Roanoke Rapids. Movement was northeast at 10 mph.
Wind gusts in excess of 40 mph are possible with these storms. In
addition, rainfall amounts of 1 to 2 inches are possible with these
storms through 730 pm EDT.
Locations impacted include...
Roanoke Rapids, Garysburg, Gaston, Conway, Seaboard, Jackson, Severn,
Pendleton, Gum Forks, Vultare, Pleasant Grove, Pleasant Hill,
Margarettsville, Creeksville, Gumberry, Roanoke Rapids Lake, Turners
Crossroads, Galatia, Falsons Old Tavern and Milwaukee.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3638 7755 3641 7755 3645 7763 3648 7765
3648 7775 3650 7781 3655 7776 3655 7717
3652 7715 3652 7709 3649 7707 3648 7707
3647 7712 3645 7714 3636 7733
TIME...MOT...LOC 2224Z 231DEG 8KT 3642 7736 3646 7774
MRDSpecial weather statement, Jul 18, 5:29 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
629 PM EDT Sun Jul 18 2021
VAZ065-066-182330-
Lunenburg-Mecklenburg-
629 PM EDT Sun Jul 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MECKLENBURG AND LUNENBURG COUNTIES...
At 628 PM EDT, strong thunderstorms were located
along a line extending from near Keysville to near Wylliesburg.
Movement was east at 15 mph.
Wind gusts in excess of 40 mph are possible with these storms. In
addition, rainfall amounts of 1 to 2 inches are possible with these
storms.
Locations impacted include...
Chase City, Victoria, Lunenburg, Rehoboth, Kells Corner, Wilburn,
Spanish Grove, Loves Mill, Arvins Store, Nutbush, Finneywood,
Scholfield, The Falls, Fairview, Plantersville, Rogers Corner,
Blevins Corner, Pleasant Grove, Meherrin and Fort Mitchell.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3689 7849 3708 7844 3709 7838 3711 7836
3710 7830 3710 7828 3711 7827 3710 7823
3709 7822 3707 7819 3708 7817 3706 7817
3704 7813 3667 7833 3676 7860
TIME...MOT...LOC 2228Z 290DEG 13KT 3707 7846 3684 7862
MRDSpecial weather statement, Jul 18, 6:05 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
705 PM EDT Sun Jul 18 2021
VAZ068-080-513-514-190000-
Western Chesterfield-Dinwiddie-Amelia-Eastern Chesterfield (Including
Col. Heights)-
705 PM EDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN
CHESTERFIELD...NORTHERN DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES...
At 704 PM EDT, a strong thunderstorm was located near Moseley, moving
east at 20 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Chester, Moseley, Sutherland, Matoaca, Chesterfield Court House,
Pocahontas State Park, Skinquarter, Beach, Winterpock and Addison.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3728 7786 3744 7777 3734 7738 3716 7752
TIME...MOT...LOC 2304Z 290DEG 16KT 3735 7773
MRD